Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 193, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 15, 2016, 3:54 PM CDT for Mitchell County, Osborne County, Kansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2016, 3:54 PM CDT (20:54 UTC)
- Expired
- Jun 15, 2016, 4:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Mitchell County, KS, Osborne County, KS
The radar
The Grand Island radar (KUEX), 106 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3099 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:56 PM CDT, 58 minutes earlier.
Area forecast discussion, Jun 15, 2:56 PM CDT, 58 minutes before
Area Forecast Discussion National Weather Service Hastings NE 256 PM CDT WED JUN 15 2016 .SHORT TERM...(This evening through Thursday) Issued at 256 PM CDT Wed Jun 15 2016 This afternoon/evening: Temperatures this afternoon have reached into the 90s...and even exceeding 100 in some spots in north central Kansas. A front can be seen on radar and some CU have developed along it's weak convergence in central Nebraska. High resolution guidance continues to indicate the chance for isolated thunderstorms late this afternoon into the evening with peak heating. There is little shear and no real forcing, but instability will be high and a few storms could develop. Have increase the area for those small chances into south central Nebraska. The main concern however is temperatures on Thursday. Upper ridging will continue to build in and amplify. With temperatures already near 100 this afternoon in north central Kansas, expecting temperatures to exceed 100 in north central Kansas and approach 100 again in south central Nebraska, including the Tri-cities. Heat indices will be between 100 and 105 during the afternoon. A heat advisory will be issued this afternoon for Thursday afternoon for all of north central Kansas and much of south central Nebraska. .LONG TERM...(Friday through Wednesday) Issued at 256 PM CDT Wed Jun 15 2016 Friday - Sunday: The upper ridge axis will slide eastward some and energy will move in from the west under the ridge and could impact the Central Plains. Depending on how potent this disturbance ends up being initially there could be a chance for showers Friday across central and eastern Nebraska. Then again late Friday night into Saturday morning showers and thunderstorms will be possible as a more potent piece of energy moves in. Instability will be plentiful and shear will be modest Friday night. Some thunderstorms could be strong. Highs will be consistently in the 90s and low 100s through the weekend as the upper ridge axis continues to build in. Monday - Wednesday: A front approaches the region on Monday as a wave moves across the Northern Plains. This front is expected to move through during the day and evening Monday and there is a chance of precipitation along the front Monday and Monday night. The upper level pattern changes to zonal and eventually northwesterly flow by Tuesday. The front and this break in pattern will help cool temperatures a bit into the 80s and low 90s through mid-week. Thunderstorms will be possible Tuesday night into Wednesday as a disturbance dives into the Great Lakes region. There are some discrepancies on how this wave will evolve so stay tuned to later forecasts. && .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Thursday afternoon) Issued at 1159 AM CDT Wed Jun 15 2016 VFR conditions are expected to prevail. Winds will be light and southerly to southwesterly during the day becoming southeasterly overnight and into Thursday. Skies will be mainly clear throughout the forecast. Low level wind shear could impact KEAR towards morning. There is also a chance for some scattered to isolated thunderstorms with peak heating this afternoon/evening, but confidence is low that it will impact a terminal. Thus if need be the TAF will be amended. && .GID Watches/Warnings/Advisories... NE...None. KS...None. && SHORT TERM...Billings Wright LONG TERM...Billings Wright AVIATION...Billings Wright
Hazardous weather outlook, Jun 15, 3:27 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 327 PM CDT WED JUN 15 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 162030- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 327 PM CDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THIS AFTERNOON AND EVENING THERE WILL BE A CHANCE FOR ISOLATED THUNDERSTORMS ACROSS MUCH OF THE AREA. SOME OF THESE STORMS, IF THEY DEVELOP, COULD BE STRONG TO SEVERE. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE HEAT INDEX ON THURSDAY WILL BE BETWEEN 100 AND 105 DEGREES FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND ALL OF NORTH CENTRAL KANSAS. A HEAT ADVISORY HAS BEEN ISSUED FOR THURSDAY AFTERNOON AND EVENING. TAKE PRECAUTIONS IF OUTDOOR ACTIVITY IS WARRANTED. HEAT INDEX VALUES WILL BE ABOVE 100 EACH AFTERNOON FRIDAY THROUGH SUNDAY. THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY. SOME OF THESE STORMS COULD BE STRONG OR SEVERE. THERE WILL AGAIN BE CHANCES FOR THUNDERSTORMS ON MONDAY AND TUESDAY AS A FRONT MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS BILLINGS WRIGHT
In the hours before
Special weather statement, Jun 15, 3:49 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
349 PM CDT WED JUN 15 2016
KSZ018-152130-
OSBORNE KS-
349 PM CDT WED JUN 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OSBORNE COUNTY UNTIL 430
PM CDT...
AT 348 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16
MILES EAST OF NATOMA...OR 37 MILES SOUTHWEST OF BELOIT...MOVING
NORTHEAST AT 10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OSBORNE AND DOWNS.
LAT...LON 3926 9888 3953 9866 3954 9849 3913 9849
3913 9877
TIME...MOT...LOC 2048Z 229DEG 10KT 3919 9872
BILLINGS WRIGHTThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:09 PM CDT | Heat Advisory | GID | Adams, Buffalo, Clay, Fillmore, Franklin, Greeley and 15 more | 29 hr |
| Jun 15, 6:01 PM CDT | Special Weather Statement | GID | Webster | 44 min |
| Jun 15, 6:55 PM CDT | Special Weather Statement | GID | Adams, Webster | 50 min |
| Jun 15, 3:49 PM CDT | Special Weather Statement | GID | Osborne | 41 min |
| Jun 15, 4:50 PM CDT | Special Weather Statement | GID | Mitchell | 40 min |
| Jun 15, 4:55 PM CDT | Special Weather Statement | GID | Osborne | 50 min |
| Jun 15, 5:00 PM CDT | Special Weather Statement | GID | Jewell | 45 min |
| Jun 15, 5:32 PM CDT | Special Weather Statement | GID | Jewell | 28 min |
| Jun 15, 5:45 PM CDT | Special Weather Statement | GID | Osborne | 45 min |
| Jun 15, 5:52 PM CDT | Special Weather Statement | GID | Jewell | 53 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.